MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8935H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 03/12/2024 and suture was used.During the procedure, suture fraying during procedure.While doing suture knots thread broke.Unreported repeated episodes regarding prolene.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).H6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.* how many procedures were affected? * how many devices demonstrated the alleged deficiency on each involved patient event? how many sutures frayed, and how many sutures broke? * were there any patient consequences? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) * please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested and the following was obtained: how many procedures were affected? can´t be precise on that.Like i said before, there were many unreported episodes by hcps.The ones involved, namely in cardiac surgery, say that as far as they remember, more than 5 procedures.How many devices demonstrated the alleged deficiency on each involved patient event? how many sutures frayed, and how many sutures broke? 2 to 3 devices per patient.Most of them frayed and if continued using, ultimately broke were there any patient consequences? no.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep dr.(b)(6).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One needle-suture piece outside its packaging was returned for analysis.Product code 8935h.During the visual inspection of the sample, fraying suture were noted near of one extreme, the extreme of the suture was noted to be cut possibly caused by a surgical instrument.In addition, the other section of the suture was not returned for analysis.Per the condition of the returned sample, the functional test could not be performed.As part of our quality process, the manufacturing records of this lot serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 36IN 4-0 D/A V-5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21027513
Report Number2210968-2024-14077
Device Sequence Number21093928
Product Code GAW
UDI-Device Identifier10705031022089
UDI-Public(01)10705031022089(17)290430(10)100ZAZ
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8935H
Device Lot Number100ZAZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/02/2025
01/23/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/06/2025
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown